MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPICC CATHETER WITH SHERLOCK TLS TECHNOLOGY 5F; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 POWERPICC CATHETER WITH SHERLOCK TLS TECHNOLOGY 5F; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/19/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of reet1379 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported "when flushing picc, a hole was discovered." no other information was provided.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, complaint and lot history review, applicable previous investigation(s), sample (if available), labeling, applicable manufacture records, and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a hole in the catheter is confirmed but the exact cause remains unknown.One 5 fr dl powerpicc catheter was returned for evaluation.The catheter was trimmed at the 17 cm depth marker.Blood residue was present on the catheter surface and hub.Material damage was noted near the proximal end of the catheter at the interface with the winged hub.Microscopic observation of the damaged section revealed three holes in the circumferentially aligned at the proximal catheter region.Two of the holes were separated by a section of the catheter which appeared to be pinched within the distal end of the molded hub.The third hold appeared to be a short, longitudinal split.The exact cause of the damage is unknown.Based on the condition of the returned sample, possible contributing factors include instrument damage or damage during handling.Damage during the manufacturing process may be a potential contributor to the observed catheter damage; however, no findings from the dhr review indicated a manufacturing/processing related event.H3 other text : evaluation findings are in section h.11.
 
Event or Problem Description

Brand Name
POWERPICC CATHETER WITH SHERLOCK TLS TECHNOLOGY 5F
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
MDR Report Key10822564
Report Number3006260740-2020-20448
Device Sequence Number3315805
Product Code LJS
UDI-Device Identifier00801741035692
UDI-Public(01)00801741035692
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K063240
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2021
Device Model NumberN/A
Device Catalogue Number9275108D
Device Lot NumberREET1379
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/02/2020
Initial Date Received by Manufacturer 10/19/2020
Supplement Date Received by Manufacturer12/30/2020
Initial Report FDA Received Date11/11/2020
Supplement Report FDA Received Date01/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age64 YR
Patient Weight76